Alert archive / Florida / Flash Flood Warnings in 2002
Flash Flood Warning 6, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Sep 24, 2002, 6:24 PM EDT for Duval County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2002, 6:24 PM EDT (22:24 UTC)
- Expired
- Sep 24, 2002, 8:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Duval County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1828 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KJAX 242224 FFWJAX FLC031-250030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 624 PM EDT TUE SEP 24 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 830 PM EDT * AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF HEAVY RAIN OVER THE SOUTHSIDE OF JACKSONVILLE AND EXTENDING SOUTHEAST INTO THE ADJACENT ATLANTIC WATERS. THE RAIN WAS MOVING NORTHWEST. THERE WILL LIKELY BE A TRAIN ECHOING OF HEAVY RAIN ACROSS MUCH OF THE COUNTY. RAINFALL AMOUNTS OF 3 TO 5 INCHES WILL BE VERY POSSIBLE. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. $$ PETERSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 5:45 PM EDT, 39 minutes earlier.
Area forecast discussion, Sep 24, 5:45 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 545 PM EDT TUE SEP 24 2002 JUST ISSUED A FLOOD WATCH FOR ALL OF NE FL THRU 8 AM WED. SEVERAL AREAS OF 3 TO 5 INCHES OF RAIN HAVE ALREADY OCCURRED. MORE HEAVY RAIN MOVING N FROM CENTRAL FL...AS WELL AS MORE CONVERGENT LINES SETTING UP JUST OFFSHORE THE NE FL COAST. 2 TO 3 INCHES OR MORE OVERNIGHT... ESPECIALLY S AND E AREAS. UPDATED ZONES TO FOLLOW. THANX FOR COORD MLB AND TBW .JAX... .GA...NONE. .FL...FLOOD WATCH THRU 12Z WED ALL ZONES. CARROLL/PETERSON/DYKES
In the hours before
Special weather statement, Sep 24, 12:34 PM EDT, 5 hours 50 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-242200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1234 PM EDT TUE SEP 24 2002 ...NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE... A SURGE OF MOISTURE MOVING NORTHWARD OVER THE FLORIDA COMBINED WITH INCREASING INSTABILITY WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE FORECAST AREA. PERIODS OF HEAVY RAIN WITH RATES UP TO 2 INCHES PER HOUR ARE POSSIBLE...AND MINOR LOCALIZED FLOODING MAY OCCUR IN LOW LYING AREAS. AREAS EAST OF U.S. HIGHWAY 301 ARE FAVORED FOR THE GREATEST PRECIPITATION ACCUMULATIONS. GUSTY WINDS CAN ALSO BE EXPECTED NEAR AND IN SHOWERS AND STORMS. THE CONVECTION WILL MOVE NORTH NORTHWEST AT AROUND 20 MPH. WHILE NO SEVERE WEATHER IS EXPECTED...SPOTTERS SHOULD BE ON THE ALERT FOR THE POSSIBILITY OF SHOWERS AND STORMS PRODUCING FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 4:26 PM EDT | Tornado Warning | JAX | Putnam | 34 min |
| Sep 24, 5:40 PM EDT | Flash Flood Warning | JAX | Putnam | 110 min |
| Sep 24, 7:40 PM EDT | Flash Flood Warning | JAX | Putnam | 110 min |
Nearby
Flash Flood Warnings in Florida, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.